MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.017S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while using the reamer irrigator aspirator (ria) 2 the reamer head broke from the shaft.Everything was set up correctly, running correctly, a correct technique was being used.After passing the isthmus of the tibia is when the reamer head snapped from the shaft.Fragments were dislodged in the distal tibia, unable to retrieve.There was no surgical delay reported.The procedure was successfully completed.The patient outcome was unknown.Concomitant devices reported: ria 2 reaming kit 520mm sterile (part # 03.404.001s, lot # 58p9744, quantity # 1).This complaint involves two (2) devices.This report is for one (1) 10.5mm reamer head for ria 2 sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E1, h6, h7, h9: 3008812560-10/26/2020-001-c.H3, h4, h6: part 03.404.017s, lot 52p8492: release to warehouse date: april 10, 2020.Expiration date: march 31, 2030.Supplier: (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection it was noticed that the proximal end of the reamer where it is inserted into the drive shaft has completely broken off and the broken pieces were not returned.The reported condition of embedded device was not confirmed as there is no evidence of images/x-rays are provided.No other issues were identified with the device.No dimensional inspection can be performed due to post-manufacturing damage.The relevant drawings were reviewed.The complaint condition is confirmed.There was no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hrx.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7: it is unknown if this single-use device was reprocessed and reused.
 
Event or Problem Description
It was further reported that the event in question was a revision surgery to remove a non-synthes large frag type plate.A piriformis recon nail was implanted.Insertion of the nail was performed with no issue.

Brand Name
10.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10779402
Report Number2939274-2020-04950
Device Sequence Number3694558
Product Code HTO
UDI-Device Identifier10886982273949
UDI-Public(01)10886982273949
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.017S
Device Catalogue Number03.404.017S
Device Lot Number52P8492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/09/2020
09/08/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/30/2020
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT FOR RIA 2 520MM; RIA 2 REAMING KIT 520MM STERILE; DRIVE SHAFT FOR RIA 2 520MM; RIA 2 REAMING KIT 520MM STERILE
Outcome Attributed to Adverse Event Required Intervention;